MDJunction - People Helping People
 
Ask a Question
09/23/2009 08:37 PM

lamictal vs lamotrigene

gibsongirl
Posts: 4
Member

Help! My generic version of lamotrigene (lamictal) is making me forcefully vomit whenever I put it in my mouth. I have tried everything to help me combat the vomiting and sometimes the ideas work and sometimes they don't. I vomit all my meds about three times a month and have missed my meds as a result twice this week. I am at the end of my rope. My mania is driving me insane, but my sanity is hiding it from everyone. I know I cannot commit suicide, as I would just be making a fool of myself this way. I understand the physical problem behind bipolar condition, but this is not stopping my mania. I can't afford an ER visit tonight, and I can't afford hospitalization for mania as I don't think that it will truly help me now.
Reply
 

09/23/2009 09:37 PM
kingjames
kingjames  
Posts: 244
Member

I take lamotrigine too, and I promise it is so nasty that it makes me want to throw up. But I have come close but no cigar. Make it so bad my doc just up the dosage another 100mg, lamotrigine sucks but I have to take it. Try taking it with some applesause, learn how to just swallow the sause and you'll be ok, I hope.

09/23/2009 10:28 PM
bagofcandy
bagofcandyPosts: 1259
Senior Member

Hey,

Is it the taste that's making you need to vomit, or is it nausea?

I got extremely nauseous (felt like vomiting but never did) when I switched from the brand name to the generic by Teva. I also got a friggin rash with it, so I had to stop taking it. I had taken the brand name lamictal for years before switching without a rash or nausea.

The thing that helped me was to take my seroquel at about the same time so that I could try to sleep instead of having to move around while nauseous.

Also, when I was searching for things to combat the nausea the most useful thing was mint. If you pop a mint when the nauseated feeling comes it really helps...

Anyway, does your pdoc know about this? Maybe call and get an emergency appt. with him/her.

I hope you feel better soon.


09/24/2009 01:04 AM
callme2crazy
callme2crazy  
Posts: 288
Member

Are you swallowing or chewing your pills? I take mine so fast I don't taste them but occasionally one will stay on the tongue too long and they do taste nasty. When you're stuck taking all the pills we take you really can't afford to be hung up on the taking part. What do your docs say?

Try being prepared for the taste issue and quickly follow with a cracker and water.


09/24/2009 01:56 AM
kingjames
kingjames  
Posts: 244
Member

well, I swallow mine, on the bottle it tells you don't chew, well at least mine does. the only that counter acted that after raste with something that has an after taste.

09/24/2009 08:02 AM
Marimac
Posts: 340
Member

I think Teva generics absolutely suck. Scooby posted about his Teva Wellbutrin that wasn't working, and I took Teva Anafranil that didn't work at all (another generic did work).

Does anyone else make a generic? See if you can beg for a different generic maker.


09/24/2009 08:46 AM
YorkieLove
YorkieLove  
Posts: 7033
VIP Member
I'm an Advocate

Are you having a hard time because of the taste or are you gagging on the pills? I can help with the gagging,if you need it.

09/24/2009 09:12 AM
bagofcandy
bagofcandyPosts: 1259
Senior Member

For me, the nausea was a side effect of the pill, not a result of the horrible taste. The nausea would be super intense for a few hours after I took it, and then it'd go away.

I agree that Teva sucks. Their wellbutrin made me horribly constipated, but the Watson generic doesn't, thank God. It sucks to see a generic available but to have to pay the price for a brand name.


09/24/2009 09:47 AM
sasshley

i take lamotrigine and haven't had any nausea, although the taste is horrendous. maybe talk to your pharmacist. sometimes they can help with that stuff.

09/24/2009 10:45 AM
lovespeonies
lovespeonies  
Posts: 4167
VIP Member

I take lamotrigene, I think by mylan. The pharamacist said they were different.The last one were like a little house shape and these are round???? Anyways take you pills together,put them on the back of your tongue, take a sip of like soda and swallow without letting them sit on your tongue. Also if you drink something bubbly that will help with your stomach. I always say for nausia(sP)try ginger altiods. They are really strong but if you can get used to them they will settle your stomach, pop one right in your month after taking your pills and you won't taste them. I did that when pregnant. Remember you also can convince yourself that they are not that bad, hard but possible.
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved